Alert archive / Arizona / Winter Storm Warnings in 2009

Winter Storm Warning 3, NWS Tucson, AZ

November 29, 2009

NWS Tucson, AZ issued this winter storm warning at Nov 29, 2009, 2:05 PM MST. It took effect at Nov 29, 2009, 8:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2009, 2:05 PM MST (21:05 UTC)
In effect from
Nov 29, 2009, 8:00 PM MST
Expired
Nov 30, 2009, 8:06 AM MST
In force
12 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTWC 292105
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST SUN NOV 29 2009

AZZ034-035-300500-
/O.UPG.KTWC.WS.A.0003.091130T0200Z-091201T0100Z/
/O.NEW.KTWC.WS.W.0003.091130T0300Z-091201T0100Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
205 PM MST SUN NOV 29 2009

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
MST MONDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
6 PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT...AND HAS BEEN REPLACED BY THIS WINTER STORM WARNING.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY AS A STORM SYSTEM TRACKS OVER NORTHERN MEXICO. THE SNOW
LEVEL WILL BE AROUND 6000 FEET THIS EVENING...THEN LOWER TO NEAR
4000 FEET BRIEFLY LATE TONIGHT AND EARLY MONDAY MORNING. THE SNOW
LEVEL WILL HOVER AROUND 4500 FEET TO 5000 FEET MONDAY AFTERNOON. 

BECAUSE OF THE LOW SNOW LEVEL...SOME COMMUNITIES IN SANTA CRUZ AND
COCHISE COUNTIES WILL BE IMPACTED BY BRIEF SNOW ACCUMULATIONS OF 2
TO 3 INCHES. THESE COMMUNITIES INCLUDE AREAS AROUND SIERRA
VISTA...TOMBSTONE...ELGIN...PARADISE...AND BISBEE. TOTAL SNOW
ACCUMULATIONS OF 3 TO 7 INCHES WILL BE POSSIBLE ABOVE 5000
FEET...WITH LOCALIZED AMOUNTS UP TO 12 INCHES ABOVE 7000 FEET
ESPECIALLY IN THE HUACHUCA AND CHIRICAHUA MOUNTAINS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE AT ELEVATIONS
NEAR AND ABOVE 4500 FEET... ESPECIALLY IN THE MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ030-033-300500-
/O.UPG.KTWC.WS.A.0003.091130T0200Z-091201T0100Z/
/O.NEW.KTWC.WW.Y.0006.091130T0300Z-091130T1900Z/
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
205 PM MST SUN NOV 29 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
NOON MST MONDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 4500 FEET...WHICH IS IN EFFECT FROM 8
PM THIS EVENING TO NOON MST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT...AND HAS BEEN REPLACED BY THIS ADVISORY.

A STORM SYSTEM TRACKING THROUGH NORTHERN MEXICO WILL CONTINUE TO
BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA
TONIGHT THROUGH MONDAY. A SNOW LEVEL NEAR 6000 FEET THIS EVENING WILL
LOWER TONIGHT AND EARLY MONDAY MORNING TO NEAR 4000 FEET
BRIEFLY...THEN HOVER NEAR 4500 TO 5000 FEET DURING THE DAY MONDAY.
TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BETWEEN
4500 AND 5500 FEET...WITH 3 TO 7 INCHES ABOVE 5500 FEET.

REMEMBER...THIS WINTER WEATHER ADVISORY IS ONLY FOR LOCATIONS
ABOVE 4500 FEET AND DOES NOT INCLUDE THE TUCSON METRO AREA OR
GREEN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
000 
WWUS45 KTWC 300457
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
957 PM MST SUN NOV 29 2009

AZZ034-035-301300-
/O.CON.KTWC.WS.W.0003.000000T0000Z-091201T0100Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
957 PM MST SUN NOV 29 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY. 

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY AS A STORM SYSTEM TRACKS OVER NORTHERN MEXICO. THE SNOW LEVEL
WILL BE AROUND 6000 FEET THROUGH MIDNIGHT THEN LOWER TO NEAR 4000 FEET
BRIEFLY BY MONDAY MORNING. THE SNOW LEVEL WILL HOVER AROUND 4500 FEET
TO 5000 FEET MONDAY AFTERNOON.

BECAUSE OF THE LOW SNOW LEVEL...SOME COMMUNITIES IN SANTA CRUZ AND
COCHISE COUNTIES WILL BE IMPACTED BY BRIEF SNOW ACCUMULATIONS OF 2 
TO 3 INCHES. THESE COMMUNITIES INCLUDE AREAS AROUND SIERRA
VISTA...TOMBSTONE...ELGIN...PARADISE...AND BISBEE. TOTAL SNOW
ACCUMULATIONS OF 3 TO 7 INCHES WILL BE POSSIBLE ABOVE 5000 FEET...WITH
LOCALIZED AMOUNTS UP TO 12 INCHES ABOVE 7000 FEET ESPECIALLY IN THE
HUACHUCA AND CHIRICAHUA MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE AT ELEVATIONS
NEAR AND ABOVE 4500 FEET... ESPECIALLY IN THE MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ030-033-301300-
/O.CON.KTWC.WW.Y.0006.000000T0000Z-091130T1900Z/
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
957 PM MST SUN NOV 29 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY.

A STORM SYSTEM TRACKING THROUGH NORTHERN MEXICO WILL CONTINUE TO BRING
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA OVERNIGHT
INTO MONDAY. THE SNOW LEVEL IS AROUND 6000 FEET THIS EVENING WILL LOWER
OVERNIGHT INTO MONDAY MORNING TO NEAR 4000 FEET BRIEFLY...THEN HOVER
NEAR 4500 TO 5000 FEET DURING THE DAY MONDAY. TOTAL SNOW ACCUMULATIONS
OF 1 TO 3 INCHES WILL BE POSSIBLE BETWEEN 4500 AND 5500 FEET...WITH
3 TO 7 INCHES ABOVE 5500 FEET.

REMEMBER...THIS WINTER WEATHER ADVISORY IS ONLY FOR LOCATIONS ABOVE
4500 FEET AND DOES NOT INCLUDE THE TUCSON METRO AREA OR GREEN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
000 
WWUS45 KTWC 300927
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
227 AM MST MON NOV 30 2009

AZZ034-301730-
/O.EXT.KTWC.WS.W.0003.000000T0000Z-091130T2300Z/
SANTA CRUZ COUNTY-
227 AM MST MON NOV 30 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON ABOVE 4500 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
THROUGH THE DAY AS A STORM SYSTEM TRACKS OVER NORTHERN MEXICO.
THE SNOW LEVEL WILL FALL TO NEAR 4000 FEET AROUND SUNRISE...THEN
CLIMB BACK TO 4500 TO 5000 FEET THIS AFTERNOON.

BECAUSE OF THE LOW SNOW LEVEL...SOME COMMUNITIES IN SANTA CRUZ
COUNTY WILL BE IMPACTED BY BRIEF SNOW ACCUMULATIONS OF 2 TO 3
INCHES. THESE COMMUNITIES INCLUDE AREAS AROUND SONOITA AND ELGIN.
TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES WILL BE POSSIBLE ABOVE
5000 FEET... WITH LOCALIZED AMOUNTS UP TO 12 INCHES ABOVE 7000.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE AT
ELEVATIONS NEAR AND ABOVE 4500 FEET... ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ035-301730-
/O.EXT.KTWC.WS.W.0003.000000T0000Z-091201T0600Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
227 AM MST MON NOV 30 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 4500 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
THROUGH THE DAY AND INTO THIS EVENING AS A STORM SYSTEM TRACKS
OVER NORTHERN MEXICO. THE SNOW LEVEL WILL FALL TO NEAR 4000 FEET
AROUND SUNRISE...THEN CLIMB BACK TO 4500 TO 5000 FEET THIS
AFTERNOON.

BECAUSE OF THE LOW SNOW LEVEL...SOME COMMUNITIES IN COCHISE
COUNTY WILL BE IMPACTED BY BRIEF SNOW ACCUMULATIONS OF 2 TO 3
INCHES. THESE COMMUNITIES INCLUDE AREAS AROUND SIERRA
VISTA...TOMBSTONE...BISBEE...PARADISE AND PORTAL. TOTAL SNOW
ACCUMULATIONS OF 4 TO 7 INCHES WILL BE POSSIBLE ABOVE 5000
FEET... WITH LOCALIZED AMOUNTS UP TO 15 INCHES ABOVE 7000 FEET
ESPECIALLY IN THE HUACHUCA AND CHIRICAHUA MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE AT
ELEVATIONS NEAR AND ABOVE 4500 FEET... ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ030-033-301730-
/O.EXT.KTWC.WW.Y.0006.000000T0000Z-091130T2300Z/
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
227 AM MST MON NOV 30 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON ABOVE 4500 FEET...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

A STORM SYSTEM TRACKING THROUGH NORTHERN MEXICO WILL CONTINUE TO
BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA
TODAY. THE SNOW LEVEL WILL FALL TO NEAR 4200 FEET THIS
MORNING...THEN HOVER NEAR 4500 TO 5000 FEET DURING THE DAY. TOTAL
SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BETWEEN 4500
AND 6000 FEET...WITH 3 TO 8 INCHES ABOVE 6000 FEET.

REMEMBER...THIS WINTER WEATHER ADVISORY IS ONLY FOR LOCATIONS
ABOVE 4500 FEET AND DOES NOT INCLUDE THE TUCSON METRO AREA OR
GREEN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
MEYER
000 
WWUS45 KTWC 301506
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
806 AM MST MON NOV 30 2009

AZZ035-302200-
/O.CAN.KTWC.WS.W.0003.000000T0000Z-091201T0600Z/
/O.NEW.KTWC.WW.Y.0007.091130T1506Z-091201T0100Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
806 AM MST MON NOV 30 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS
EVENING ABOVE 6000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 6000 FEET...WHICH IS IN EFFECT UNTIL
6 PM MST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED.
THE THREAT FOR SNOW ACCUMULATIONS IN SIERRA VISTA...TOMBSTONE...PARADISE
...AND BISBEE HAD ENDED.

THE SNOW LEVEL ACROSS THE AREA REMAINED ABOVE 5500 FEET THIS
MORNING AND PRECIPITATION AMOUNTS WERE DECREASING. THUS...THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

THE STORM SYSTEM THAT PROMPTED THE WARNING WILL CONTINUE TO TRACK
THROUGH NORTHERN MEXICO TODAY...WITH THE SNOW LEVEL REMAINING NEAR
5500 TO 6000 FEET. TOTAL SNOW ACCUMULATIONS ABOVE 6000 FEET OF 3
TO 6 INCHES CAN STILL BE EXPECTED THROUGH 6 PM MST...MAINLY IN THE
CHIRICHUA AND HUACHUCA MOUNTAINS. THEREFORE...A WINTER WEATHER
ADVISORY IS NOW IN EFFECT FOR COCHISE COUNTY.

REMEMBER...THIS NEW WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS
ABOVE 6000 FEET. THE THREAT FOR SNOW ACCUMULATIONS IN SIERRA
VISTA...TOMBSTONE...PARADISE...AND BISBEE HAD ENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

AZZ034-301615-
/O.CAN.KTWC.WS.W.0003.000000T0000Z-091130T2300Z/
SANTA CRUZ COUNTY-
806 AM MST MON NOV 30 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER
STORM WARNING. 

THE SNOW LEVEL ACROSS THE AREA REMAINED ABOVE 5500 FEET THIS
MORNING AND PRECIPITATION AMOUNTS WERE DECREASING. THUS...THE
WINTER STORM WARNING HAS BEEN CANCELLED.

$$

AZZ030-033-301615-
/O.CAN.KTWC.WW.Y.0006.000000T0000Z-091130T2300Z/
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
806 AM MST MON NOV 30 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE SNOW LEVEL ACROSS THE AREA REMAINED ABOVE 5500 FEET THIS MORNING
AND PRECIPITATION AMOUNTS WERE DECREASING. THUS...THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 9:25 AM MST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 29, 9:25 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
925 AM MST SUN NOV 29 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING INTO NORTHERN MEXICO TODAY
WILL IMPACT THE AREA THROUGH MONDAY EVENING. THIS SYSTEM WILL BRING
PERIODS OF VALLEY RAIN AND POTENTIALLY SIGNIFICANT MOUNTAIN
SNOW...AS WELL AS MUCH COOLER TEMPERATURES. DRY CONDITIONS BEHIND
THE SYSTEM FOR THE MIDDLE OF THE WEEK...EVEN AS THE COOLER AIR HANGS
ON WITH COLD OVERNIGHT LOWS.
&&

.DISCUSSION...THE LOW PRESSURE SYSTEM RESPONSIBLE FOR WIND
YESTERDAY AND SHOWERS LAST NIGHT THROUGH THIS MORNING WAS NOW
CENTERED OVER NORTHERN BAJA. RECENT RADAR IMAGERY INDICATED ISOLATED
SHOWER AND THUNDERSTORM ACTIVITY ACROSS PARTS OF SOUTHEAST
ARIZONA...MAINLY IN GRAHAM AND COCHISE COUNTIES AT 9AM MST. AS THE
COLD CORE OF THE UPPER LOW REMAINS FAIRLY CLOSE TO SOUTHEAST
ARIZONA...STILL EXPECTING INSTABILITY SHOWERS AND A FEW
THUNDERSTORMS THIS AFTERNOON. SATELLITE IMAGERY WAS SHOWING SOME
CLEARING GENERALLY FROM TUCSON WESTWARD...BUT EXPECTING THIS AREA TO
FILL IN WITH CLOUDINESS AND SCATTERED SHOWERS AND A FEW
THUNDERSTORMS THIS AFTERNOON. THUS...THE SHORT TERM FORECAST STILL
LOOKED GOOD.

THE LAST TWO MODEL RUNS TRACK THE UPPER LOW A BIT FARTHER SOUTH OVER
NORTHERN MEXICO THAN WHAT WAS DEPICTED YESTERDAY...BUT THE TIMING
REMAINED CONSISTENT. THIS SLIGHTLY FARTHER SOUTH TRACK WILL MAINLY
IMPACT THE LOCATION OF THE HEAVIEST SNOWFALL AND RAIN...WITH COCHISE
AND SOUTHERN GRAHAM COUNTIES BEING THE MAIN CONCERN. THIS WILL
ESPECIALLY BE THE CASE IF SNOW LEVELS DROP AS LOW AS WHAT WAS BEING
PROJECTED FOR LATE TONIGHT AND EARLY MONDAY. AT THIS TIME...WILL
KEEP THE WINTER STORM WATCH GOING FOR THE SAME LOCATIONS AND MAKE
FINAL DISCUSSIONS ON THE AFTERNOON FORECAST PACKAGE ON WHETHER
SWITCH OVER TO ADVISORIES OR WARNINGS. PLEASE REFER TO THE
ADDITIONAL SECTIONS BELOW FOR MORE INFORMATION.

&&

.AVIATION...AS AN UPPER LEVEL LOW EDGES CLOSER TO SOUTHEAST
ARIZONA...SCT-BKN CLOUDS AT 4-7K FT AGL WITH MTN TOPS OCCASIONALLY
OBSCURED WILL CONTINUE. SHRA COVERAGE WILL INCREASE TO
SCATTERED...MORE NUMEROUS NEAR MOUNTAINS. OTHERWISE...LOCALIZED MVFR
CONDITIONS ARE POSSIBLE DUE TO LOWER CIGS IN SHRA WITH INCREASING
CHANCES OF MVFR CONDITIONS TONIGHT AND MONDAY. LIGHTER WINDS
TODAY...GENERALLY LESS THAN 10KTS. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING INTO NORTHERN MEXICO
TODAY WILL IMPACT THE REGION THROUGH MONDAY. THIS SYSTEM WILL BRING
PERIODS OF RAIN AND MOUNTAIN SNOW TO THE AREA THROUGH MONDAY AND
PERHAPS MONDAY NIGHT. MUCH COOLER TEMPERATURES ARE EXPECTED TODAY
AND MONDAY. DRY CONDITIONS WILL RETURN BY WEDNESDAY THOUGH
TEMPERATURES WILL REMAIN COOL.

&&

.PREV DISCUSSION...ISOLATED TO SCATTERED CONVECTIVE BANDS SPREADING
ACROSS THE AREA THIS MORNING. MOISTURE WAS SLOW TO INCREASE BUT
FINALLY SEEING MEASURABLE PRECIPITATION ACROSS THE AREA AS LOWER
LEVELS HAVE MOISTENED SUFFICIENTLY. FORCING DIMINISHING ACROSS
SOUTHERN PORTIONS OF THE WHITE MOUNTAINS AND RIM COUNTRY. AN EARLIER
CONVECTIVE BAND BROUGHT ABOUT 1 INCH TO HANNAGAN MEADOW A COUPLE OF
HOURS AGO. WE HAVE ELECTED TO CANCEL THE SNOW ADVISORY FOR THE
REMAINDER OF THE MORNING WHILE STILL EXPECTING AN ADDITIONAL 1 TO 3
INCHES.

STRONG LOW NOW PUSHING INTO THE YUMA AREA TRACKING TOWARD THE
NORTHERN GULF OF CALIFORNIA AND NORTHERN SONORA. TRACK WILL BE JUST
SOUTH OF THE BORDER. GOOD DYNAMICS AND MOISTURE UNDER AN UPPER LEVEL
DIFFLUENT PATTERN NORTHEAST OF THE LOW LATER TODAY AND ESPECIALLY
TONIGHT. STILL ON TRACK FOR SIGNIFICANT PRECIP TONIGHT INTO
MONDAY...WITH SNOW LEVELS AS LOW AS 4K FEET. WE HAVE ADJUSTED THE
WINTER STORM WATCH FROM 5K FEET DOWN TO 4.5K FEET TO ADD SUCH
LOCATIONS AS SIERRA VISTA...TOMBSTONE AND SONOITA IN ADDITION TO
BISBEE FOR SUNDAY NIGHT AND MONDAY.

SOME WRAP-AROUND FROM THE EAST MONDAY NIGHT INTO TUESDAY
MORNING...MAINLY FOR EASTERN AREAS INCLUDING GRAHAM AND ESPECIALLY
COCHISE COUNTY. IF THE WINTER STORM WATCH IS CONVERTED TO A WARNING
(CURRENTLY LEANING THAT DIRECTION) THEN A TEMPORAL EXTENSION INTO
MONDAY NIGHT NOT OUT OF THE QUESTION FOR THOSE AREAS.

DIRTY RIDGE BY WEDNESDAY AND THURSDAY...SOME WARMING BUT MORNINGS
STILL COLD AND EVEN AFTERNOON HIGHS AT OR BELOW CLIMO.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR
AZZ030-033>035 ABOVE 4500 FEET.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Nov 29, 3:17 AM MST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
317 AM MST SUN NOV 29 2009

AZZ030-033>035-292230-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
317 AM MST SUN NOV 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON ABOVE 4500 FEET...

.DAY ONE...TODAY AND TONIGHT

PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS...INCREASING
THROUGH THE DAY. A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON. 1 TO
3 INCHES OF SNOWFALL IN THE MOUNTAINS TODAY WITH THE SNOW LEVEL
LOWERING TO NEAR 4000 FEET TONIGHT. SIGNIFICANT SNOWFALL EXPECTED
ABOVE 4500 FEET TONIGHT AND MONDAY. PLEASE SEE WINTER STORM WATCH
PHXWSWTWC OR WWUS45 FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW CONTINUING MONDAY AND
MONDAY NIGHT DIMINISHING TUESDAY. THEREAFTER DRY BUT REMAINING COOL
THROUGH MOST OF THE WEEK WITH NEAR OR BELOW FREEZING MORNING LOWS
IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-292230-
NORTHERN GREENLEE COUNTY-
317 AM MST SUN NOV 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOWFALL WITH AN ADDITIONAL 2 TO 3 INCHES EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF SNOWFALL MONDAY AND MONDAY NIGHT DIMINISHING TUESDAY.
AN ADDITIONAL 2 TO 3 INCHES POSSIBLE. DRY AND COLD MOST OF THE
REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031-032-292230-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
317 AM MST SUN NOV 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SHOWERS WITH A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF SHOWERS MONDAY AND MONDAY NIGHT...DIMINISHING TUESDAY.
THEREAFTER DRY BUT REMAINING COOL THROUGH MOST OF THE WEEK WITH
NEAR FREEZING MORNING LOWS IN A FEW LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Nov 29, 11:03 AM MST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1103 AM MST SUN NOV 29 2009

AZZ035-291845-
COCHISE COUNTY AZ-
1103 AM MST SUN NOV 29 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 1145
AM MST...

AT 1057 AM MST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 11
MILES NORTH OF DOUGLAS...MOVING NORTH AT 15 MPH.

AT 1057 AM...TRAINED SPOTTERS REPORTED A STRONG THUNDERSTORM WITH A
FUNNEL CLOUD 6 MILES NORTHWEST OF DOUGLAS. SCATTERED THUNDERSTORMS
IN COCHISE COUNTY WILL BE CAPABLE OF PEA-SIZED HAIL AND PERHAPS
BRIEF WEAK FUNNEL CLOUDS. ALL STORMS WILL MOVE NORTH AT 15 MPH.

AREAS AFFECTED BY THIS STORM INCLUDE...MCNEAL AND ELFRIDA.

LAT...LON 3187 10975 3189 10946 3142 10945 3141 10966
TIME...MOT...LOC 1759Z 183DEG 13KT 3151 10957

TURNER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 11:03 AM MSTSpecial Weather StatementTWCCochise42 min
Nov 29, 2:05 PM MSTWinter Weather AdvisoryTWC18 hr

Nearby

Winter Storm Warnings in Arizona, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.